Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
166 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What are the repercussions of accidental overdose of Thyronorm?

Answered by
Dr.
Dr. Sandip Kabra

General & Family Physician

Practicing since :2009

Answered : 3078 Questions

default
Posted on Tue, 6 Sep 2016 in Medicines and Side Effects
Question: Hi, what happen if we take thyronorm 100 mg 10 tablets at a time
doctor
Answered by Dr. Sandip Kabra 1 hour later
Brief Answer:
may cause Thyrotoxicity, should go to ER

Detailed Answer:
Hello
Welcome to HCM,
Thanks for the query

To take thyronorm 10 tablets of 100 mcg (means total 1000 mcg=1mg dose) might be lethal as such overdose can cause Thyrotoxicity like cardiac arrest, respiratory arrest, excessive sweating and also increased blood pressure.

This type of individual has to immediately go to the emergency room (ER) for observation and physician consultation. The individual may need to stop taking thyronorm for at least 15 days or advised by the physician after checking his/her thyroid function tests.

hope this helps.

Regards,

Dr XXXXXXX kabra
Above answer was peer-reviewed by : Dr. Prasad
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication
Lab Tests

Recent questions on  Excessive sweating

doctor1 MD

severe seating for more than 3 days, actually happened last weekend then went away. When the sweating begins, he gets incredibly hot and face turns...

doctor1 MD

excessive sweating in men age 75

doctor1 MD

I have hammertoes, a bunion , also very thick calluses on the entirely of both feet that restore themselves within a day or 2 of my soaking and...

doctor1 MD

I keep getting what I think is carbuncles in my bottom. I take tegretol. I don't know I that makes a difference. I also suffer from insomnia. I...